Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 23, NWS Midland/Odessa, TX

April 24, 2017

NWS Midland/Odessa, TX issued this red flag warning at Apr 24, 2017, 3:55 AM CDT. It took effect at Apr 24, 2017, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2017, 3:55 AM CDT (08:55 UTC)
In effect from
Apr 24, 2017, 12:00 PM CDT
Expired
Apr 24, 2017, 10:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

733 
WWUS84 KMAF 240855
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
355 AM CDT Mon Apr 24 2017

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING FOR THE GUADALUPE MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...AND THE VAN HORN/HWY 54 CORRIDOR FOR 
RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH 
OR MORE...AND VERY HIGH FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO 
PLAINS...AND THE VAN HORN/HWY 54 CORRIDOR FOR RELATIVE HUMIDITY OF 
15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY
HIGH FIRE DANGER...

.Critical fire weather conditions are expected across the
Southeast New Mexico Plains, Guadalupe Mountains, and Van Horn/Hwy
54 Corridor this afternoon as 20ft winds increase and a thermal
ridge develops across eastern New Mexico into southwest Texas. A 
Red Flag Warning is in effect for these areas from late this 
morning through this evening. Critical fire weather conditions are
expected across most of the area Tuesday, though main concerns 
continue to be across the Guadalupe Mountains, Southeast New 
Mexico Plains, and the Van Horn/Hwy 54 Corridor where recent 
green-up has not been as pronounced. A Fire Weather Watch is in 
effect on Tuesday for these locations.

NMZ114-115-TXZ258-242100-
/O.UPG.KMAF.FW.A.0017.170424T1700Z-170425T0300Z/
/O.NEW.KMAF.FW.W.0023.170424T1700Z-170425T0300Z/
/O.NEW.KMAF.FW.A.0018.170425T1700Z-170426T0300Z/
Guadalupe Mountains-Southeast Plains-
255 AM MDT Mon Apr 24 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT
WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20
FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 11 AM this morning to 9 PM
MDT this evening. A Fire Weather Watch has also been issued for
Tuesday morning through Tuesday evening.

* WIND...West southwest 20 to 25 mph with higher gusts in the
  plains. West southwest 30 to 45 mph with higher gusts in the
  mountains. On Tuesday, west 25 to 35 mph with higher gusts in
  the plains. West 35 to 55 mph with higher gusts in the
  mountains. 

* HUMIDITY...5 to 7 percent today, 6 to 15 percent Tuesday.

* FIRE DANGER...Very High.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ057-242100-
/O.NEW.KMAF.FW.W.0023.170424T1700Z-170425T0300Z/
/O.NEW.KMAF.FW.A.0018.170425T1700Z-170426T0300Z/
Van Horn and Highway 54 Corridor-
355 AM CDT Mon Apr 24 2017 /255 AM MDT Mon Apr 24 2017/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15
PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH
FIRE DANGER... 

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20
FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from noon CDT /11 AM MDT/ today
to 10 PM CDT /9 PM MDT/ this evening. A Fire Weather Watch has 
also been issued for Tuesday afternoon through Tuesday evening. 

* WIND...West southwest 20 to 25 mph with higher gusts. On
  Tuesday, 25 to 35 mph with higher gusts. Stronger winds expected
  across higher elevations.

* HUMIDITY...5 to 7 percent today, 6 to 10 percent Tuesday.

* FIRE DANGER...Very High.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
1 follow-up statement
369 
WWUS84 KMAF 241927
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
227 PM CDT Mon Apr 24 2017

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS 
EVENING FOR THE GUADALUPE MOUNTAINS... SOUTHEAST NEW MEXICO 
PLAINS...AND THE VAN HORN/HWY 54 CORRIDOR FOR RELATIVE HUMIDITY OF
15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY 
HIGH FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW
MEXICO PLAINS...AND THE VAN HORN/HWY 54 CORRIDOR FOR RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
MORE...AND VERY HIGH FIRE DANGER...

.Critical fire weather conditions are expected across the
Southeast New Mexico Plains, Guadalupe Mountains, and Van
Horn/Hwy 54 Corridor this afternoon as 20ft winds increase and a
thermal ridge develops across eastern New Mexico into southwest
Texas. A Red Flag Warning is in effect for these areas through 
this evening. Critical fire weather conditions are expected across
most of the area Tuesday, though main concerns continue to be 
across the Guadalupe Mountains, Southeast New Mexico Plains, and 
the Van Horn/Hwy 54 Corridor where recent green-up has not been as
pronounced. A Fire Weather Watch is in effect on Tuesday for 
these locations.

NMZ114-115-TXZ057-258-251000-
/O.CON.KMAF.FW.W.0023.000000T0000Z-170425T0300Z/
/O.CON.KMAF.FW.A.0018.170425T1700Z-170426T0300Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
227 PM CDT Mon Apr 24 2017 /127 PM MDT Mon Apr 24 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS...20 FOOT
WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH TUESDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR
LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE 
DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from noon CDT /11 AM MDT/ today
to 10 PM CDT /9 PM MDT/ this evening. A Fire Weather Watch has
also been issued for Tuesday afternoon through Tuesday evening.

* WIND...West southwest 20 to 25 mph with higher gusts in the
  plains. West southwest 30 to 45 mph with higher gusts in the
  mountains. On Tuesday, west 25 to 35 mph with higher gusts in
  the plains. West 40 to 60 mph with higher gusts in the 
  mountains. 

* HUMIDITY...5 to 7 percent today, 6 to 13 percent Tuesday.

* FIRE DANGER...Very High.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 24, 2:48 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 24, 2:48 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
248 AM CDT Mon Apr 24 2017

.DISCUSSION...
The 85h thermal ridge will bogart its way into the area today and
the core 27-29C 85h temps ensure that high temps will easily climb
into the M90s across SE NM/Upper Trans Pecos. A average mixed layer
(65h deep) wind of 30kts foretells a windy day across the same areas
including the GDP Mtns. By late today the a mtn wave will set up
across the GDP Mtns with the classic upshear tilted OMEGA couplet.
As such will opt issue a high wind warning from 20Z/24-03Z/26,
windiest conditions to occur on Tue. Thermal ridge will be farther
e on Tue. This will result in cooler temps across SE NM, but
warmer across the PB and Big Bend/Rio Grande. Wind/very windy
conditions are expected areawide Tue when an 85h speed max of
30-35kts extends e from Upper Trans Pecos/SE NM into all of the
PB. The average mixed layer wind will be near 35kts and advisory
level winds are likely in the corridor described above. As the
upper low passes to the n Wed AM an assocd cold front will move
thru bringing some relief from WRT temps, probably still windy
though. Warm/dry sector is eager to return and sets up Thur/Fri.
Fri will be again be especially warm, there will be wind too
along periods of high clouds on Tue and Fri. Similarly to Wed we
expect a cold front will follow Sat thus cooler next weekend. As
upper low passes by Sat a few high based -SHRA/-TSRA will be
possible in assocn with cold mid level temps on Sat.

&&

.FIRE WEATHER...
Today fire wx concerns are focused in the GDP Mtns/SE NM/Van Horn
area where there will be a prominent low level thermal ridge with
85h winds (~5kft) of 25-30kts and where RFTI of 4-6 is forecast.
Roadside green-up does reduce roadside start potential, but IA
potential certainly increases today. Critical fire wx will expand
Tue into most of the PB and farther s into the Trans Pecos. Green-up
across the PB does mitigate fire wx concerns and precludes the
issuance of a watch for these areas. In the Trans Pecos there has
been some green-up, but not sure how strong it is? For now will
issue a Red Flag today for GDP Mtns/SE NM/Van Horn area and a
watch for same areas on Tue. Basically for Tue strongest fire wx
will occur in area that has the best green-up.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     90  62  93  61 /   0   0   0   0
Carlsbad                       95  62  90  57 /   0   0   0   0
Dryden                         87  60  96  67 /  10   0   0   0
Fort Stockton                  93  62  94  63 /  10   0   0   0
Guadalupe Pass                 83  57  79  52 /   0   0   0   0
Hobbs                          91  60  87  53 /   0   0   0   0
Marfa                          87  49  88  54 /  10   0   0   0
Midland Intl Airport           91  62  93  60 /   0   0   0   0
Odessa                         91  62  93  60 /   0   0   0   0
Wink                           94  61  94  60 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 2 PM this afternoon to 9 PM MDT Tuesday
     for Guadalupe Mountains of Eddy County.

     Red Flag Warning from 11 AM this morning to 9 PM MDT this
     evening for Guadalupe Mountains-Southeast Plains.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for Guadalupe Mountains-Southeast Plains.

TX...High Wind Warning from 2 PM this afternoon to 9 PM MDT Tuesday
     for Guadalupe Mountains.

     Red Flag Warning from noon CDT /11 AM MDT/ today to 10 PM CDT /9
     PM MDT/ this evening for Guadalupe Mountains-Van Horn and
     Highway 54 Corridor.

     Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for Guadalupe Mountains-Van Horn and Highway 54
     Corridor.

&&
Hazardous weather outlook, Apr 23, 1:49 PM CDT, 14 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
149 PM CDT Sun Apr 23 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
149 PM CDT Sun Apr 23 2017 /1249 PM MDT Sun Apr 23 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Critical fire weather conditions are possible Monday, mainly for the
Guadalupe Mountains and southeast New Mexico plains. A Fire Weather
Watch is in effect for this area Monday. Critical fire weather
conditions look likely on Tuesday across the Guadalupe Mountains,
Southeast New Mexico Plains, and the Van Horn area.

High winds are possible Monday and Tuesday across the Guadalupe
Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:05 AM CDTHigh Wind WarningMAF49 hr
Apr 24, 3:55 AM CDTFire Weather WatchMAF24 hr
Apr 24, 2:05 PM CDTHigh Wind WatchMAF14 hr

Nearby

Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.